Ask an expert
Question

09 Oct 2009

mild acne at 35
I have suffered from moderate/severe acne since a teenager. It has become less since I became an adult, but I still have flare-ups and scarring. My doctor suggested a low dose of roaccutane. The problem is that I have been on Zoloft for the past year for depression and also taking anti-anxiety tablets. I have seen that one of the side effects of roaccutane is depression. How will these medication interact? Thanks
Answer 415 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Anonymous
If you haven't tried it already, rather try a topical antibiotic lotion like Eryderm and something like Benzac cream first for the flare ups. You could also try topical retinoids ( creams) instead of pills - I would be cautious to use the pills if you have a history of depression.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9476 votes
No
68% - 20327 votes
Vote